Vol. 102, No. 2, 1982

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Irreducible representations of finite groups of Lie type through block theory and special conjugacy classes

Richard A. Boyce

Vol. 102 (1982), No. 2, 253–274

This paper is concerned with the study of certain irreducible representations, over the field of complex numbers, of finite groups of Lie type, and especially with the characters afforded by these representations. The methods used are based on the theory of blocks with cyclic defect groups for certain prime different from the characteristic, called special primes, relative to which the groups have cyclic Sylow subgroups. Character values are obtained on certain regular semisimple classes, and all Deligne-Lusztig virtual characters relative to certain maximal tori are decomposed.

Mathematical Subject Classification 2000
Primary: 20G05
Secondary: 20C15
Received: 31 December 1980
Published: 1 October 1982
Richard A. Boyce